South Carolina, 2008Damaging Winds and Lightning Strike in South Carolina, March 7, 2008
March 7, 2008 · NWS CHS · 6 events in 2 counties and zones
A strong area of low pressure tracked through the upstate of South Carolina and given adequate instability and strong wind fields aloft, a few thunderstorms developed across the area.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong area of low pressure tracked through the upstate of South Carolina and given adequate instability and strong wind fields aloft, a few thunderstorms developed across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 7, 10:41 AM EST, 48 minutes earlier.
Area forecast discussion, Mar 7, 10:41 AM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1041 AM EST FRI MAR 7 2008
...FLOODING RAINS POSSIBLE WITH ISOLATED TORNADOES LIKELY INTO
TONIGHT WITH STRONG WINDS SATURDAY...
.SYNOPSIS...
DUAL LOW PRESSURE AREAS WILL PASS TO THE WEST TODAY AND TONIGHT. A
STRONG COLD FRONT WILL PUSH OFF THE COAST SATURDAY. HIGH PRESSURE
WILL THEN BUILD BACK INTO THE AREA FOR THE REMAINDER OF THE
WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
EXTREMELY COMPLEX SCENARIO AND FORECAST FOR TODAY...WITH POTENTIAL
FOR ISOLATED SEVERE WEATHER AND KEEPING A CLOSE WATCH FOR ANY
SHORT TERM FLOODING CONCERNS.
SURFACE ANALYSIS DEPICTS SEVERAL AREAS OF LOW PRES OVER W GA/E AL
AND THE FL PANHANDLE THIS MORNING...WITH AT LEAST THREE SEPARATE
WARM FRONTS OVER OR NEAR THE CWFA. LOW OVER THE PANHANDLE LOOKS
TO LIFT NE ACROSS THE FORECAST AREA LATE THIS MORNING AND THIS
AFTN WITH ASSOCIATED WARM FRONT TO LIFT N AS WELL. THIS WILL ALLOW
FOR E AND SE WINDS TO VEER TO MORE S OR SW IN ITS WAKE. INITIALLY
WITH THIS LOW AND ASSOCIATED SHORT WAVE ALOFT THE MAIN WEATHER FOR
SRN SC AND SE GA WILL BE STEADY RAINS. STRONG LOW LEVEL
CONVERGENCE...50-60 KT LOW LEVEL JET WHICH MOVES N OF THE AREA BY
LATE TODAY...UPPER LEVEL DIVERGENCE AND PERIODS OF LOW LEVEL
VECTOR CONVERGENCE SUGGEST THAT HEAVY RAINS WILL PERSIST WITH AT A
MINIMUM SOME LOCALIZED FLOODING.
HOWEVER...WITH STRONG 0-1 AND 0-3 KM SRH OF 300-500 M2/S2 AND 0-6
KM SHEAR VECTOR OF 45-55 KT THERE DOES REMAIN AN ELEVATED RISK OF
ISOLATED TORNADOES. THE HIGHER PROBABILITIES LOOK TO BE OVER SRN
AREAS WHERE BETTER SURFACE BASED INSTABILITY EXISTS AND SPIN UPS
ARE POSSIBLE CLOSE TO THE WARM FRONTAL BOUNDARY WHICH IS BEGINNING
TO MOVE INTO NRN FL. FURTHER N THE WEDGE FRONT IS FOUND AND
CONVECTION LOOKS TO BE MORE ELEVATED AND THUS A LOWER RISK OF
SEVERE WEATHER. WE WILL HOWEVER NEED TO KEEP WATCH OVER THE
COASTAL WATERS WHERE WATERSPOUTS ARE CERTAINLY POSSIBLE.
SHORT WAVE AND ASSOCIATED SURFACE LOW WILL MOVE INTO NC BY
EVENING...AND DRIER AIR IS ATTEMPTING TO WORK ITS WAY INTO SRN GA.
THE BEST UPPER DYNAMICS...LOW LEVEL CONVERGENCE AND UPWARD OMEGA
FIELDS LOOKS TO SHIFT E OF THE AREA BY LATE TODAY...AS NVA
DEVELOPS IN WAKE OF THE SHORT WAVE. THIS WILL LIKELY RESULT IN A
DECREASE IN BOTH COVERAGE AND INTENSITY OF THE RAINS...ESPECIALLY
OVER CENTRAL AND SRN AREAS THE SECOND HALF OF THE AFTN INTO THIS
EVENING. HOWEVER...TROPICAL MOISTURE FEED FROM OUT THE GULF LOOKS
TO REMAIN ACROSS THE AREA AND AS FLOW ALOFT BACKS AHEAD OF THE
UPPER LOW THE PERSISTENT RAINFALL COULD EASILY CONTINUE...ALTHOUGH
THE INTENSITY WOULD CERTAINLY BE LESS. WILL MAINTAIN CATEGORICAL
POPS ALL AREAS THIS AFTN...BUT TREND TOWARD SLIGHTLY LOWER POPS
LATE IN THE DAY AND THIS EVENING.
OVERALL OUR MAX TEMP FORECAST LOOKS GOOD FOR TODAY.
AS SECONDARY LOW PRESSURE DEVELOPS IN NW GA THIS AFTN MOVES INTO
NC/VA BY MORNING. EXPECT THE AXIS OF HEAVIEST RAIN WILL BEGIN TO
SHIFT OFFSHORE BY MIDNIGHT...EXCEPT FOR PERHAPS COASTAL SC WHERE
BEST FEED OF MOISTURE PERSISTS. WILL MAINTAIN HIGH POPS FOR ALL
AREAS DURING THE EVENING THEN TAPER POPS OFF FROM W-E THROUGH
SUNRISE SUNDAY.
SEVERAL RIVERS ACROSS SOUTHEAST GA REMAIN ELEVATED WITH THE
OHOOPEE RIVER NEAR REIDSVILLE JUST BELOW FLOOD STAGE AND THE
OGEECHEE RIVER AT EDEN ABOVE ACTION STAGE. WITH HEAVY RAIN
EXPECTED TO FALL IN THESE BASINS...ADDITIONAL RISES WILL OCCUR
WITH EDEN LIKELY SURGING BACK ABOVE FLOOD STAGE THIS WEEKEND. WILL
HAVE TO MONITOR THE OGEECHEE RIVER AT MIDVILLE...THE CANOOCHEE
RIVER AT CLAXTON AND THE SAVANNAH RIVER AT BURTONS FERRY SINCE
THESE RIVERS ARE ALSO LIKELY TO SEE SIGNIFICANT RISES. MOST OF OUR
SOUTH CAROLINA RIVER FORECAST POINTS ARE RUNNING WELL BELOW FLOOD
STAGE SO SHORT TERM RIVER FLOODING APPEARS UNLIKELY ATTM ALTHOUGH
SOME SHARP RISES ARE LIKELY.
&&
.SHORT TERM /SATURDAY/...
DEEPENING LOW PRESSURE WILL QUICKLY SHIFT INTO THE MID ATLANTIC ON
SATURDAY. LINGERING SHOWER ACTIVITY WILL EXIT OFF THE NE THROUGH
LATE MORNING AS HIGH PRESSURE BUILDS INTO THE REGION BEHIND THE
DEPARTING STORM SYSTEM. THE COMBINATION OF A VERY TIGHT PRESSURE
GRADIENT AND DEEP MIXING PROFILES TAPPING INTO A BELT OF HIGHER
WINDS JUST OFF THE SURFACE INDICATE WINDS HAVE A VERY GOOD SHOT OF
REACHING WIND ADVISORY CRITERIA ACROSS SOUTHERN SC AND SOUTHEAST
GA. SUSTAINED WINDS OF 25 TO 35 MPH ARE LIKELY WITH GUSTS POSSIBLY
REACHING AS HIGH AS 50 MPH. MOSTLY CLOUDY SKIES IN THE MORNING
WILL GIVE WAY TO MOSTLY SUNNY TO PARTLY CLOUDY CONDITIONS BY
AFTERNOON. HIGHS WILL RANGE FROM THE MID 50S ACROSS THE FAR
INTERIOR ZONES TO THE LOWER 60S ALONG THE COAST.
LAKE WINDS...WINDS ARE EXPECTED TO REACH LAKE WIND ADVISORY LEVELS
THIS EVENING AND MAY APPROACH WARNING CRITERIA ON SATURDAY. FCST
SOUNDINGS NEAR LAKE MOULTRIE INDICATE WINDS COULD REACH 35 KNOTS
FOR SEVERAL HOURS FROM LATE MORNING THROUGH LATE SATURDAY
AFTERNOON. HIGH WIND WARNINGS ARE ISSUED FOR LAKE MOULTRIE WHEN
WIND SPEEDS ARE EXPECTED TO REACH 35 KNOTS OR HIGHER FOR 1-HOUR OR
MORE. SINCE THIS EVENT IS IN THE THIRD PERIOD...A HIGH WIND WATCH
WILL BE ISSUED. WAVES ON THE OPEN LAKE WATERS COULD REACH 3-4
FEET.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
WITH THE COLD FRONT WELL OFFSHORE BY SAT EVE...W-NW FLOW AT THE SFC
AND ALOFT WILL TAKE HOLD AND ALLOW THE AREA TO DRY OUT. SFC HIGH
PRES WILL THEN SLIDE ACRS THE AREA SUN-MON. WITH THE ORIGIN OF THE
SFC RIDGE OF A MODIFIED CANADIAN NATURE...TEMPS FOR THE START OF
NEXT WEEK WILL BE BELOW NORMAL.
A CLIPPER-TYPE SYSTEM WILL SWING THROUGH THE GREAT LAKE SUN-MON AND
THE UPR LVL IMPULSE OF THIS COMPLEX WILL SHIFT SE THROUGH THE OH VLY
MON...POSSIBLY PUSHING AN UPR LVL SHTWV THROUGH THE AREA MON NIGHT
INTO TUE. MOISTURE WILL BE LACKING FROM THIS DISTURBANCE SO WILL
KEEP THE FCST DRY AND PTLY CLDY. ALTHOUGH WEAK SFC HIGH PRES WILL
REMAIN OVR THE AREA MON NIGHT INTO WED...ANOTHER WEAK DISTURBANCE
MAY ALSO MOVE THROUGH THE AREA TUE NIGHT INTO WED...THIS ONE COMING
FROM THE SRN PLAINS. IT ALSO LOOKS TO BE TOO DRY TO CAUSE ANY PRECIP
SO WILL MAINTAIN A DRY FCST.
SFC HIGH PRES WITH RIDGING ALOFT WILL THEN SLIDE ACRS THE AREA
WED-THU...BUT ANOTHER STORM SYSTEM WILL BE BREWING OVER THE
CENTRAL-SOUTHERN PLAINS AS ANOTHER SIGNIFICANT UPR LVL TROF
DEVELOPS. TIMING/LOCATION OF FRONTAL BOUNDARIES IS PROBLEMATIC BUT
IT IS SAFE TO SAY THAT ANOTHER STORM SYSTEM LOOKS TO APPROACH FROM
THE WEST FOR THE LATTER PORTION OF THE WEEK. TEMPS WILL GRADUALLY
MODERATE THROUGH EARLY-MIDDLE PORTIONS OF NEXT WEEK...RISING TO NEAR
NORMAL LEVELS BY TUE THEN CONTINUING TO WARM TO ABOVE NORMAL LEVELS
BY THU.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
WEAK WMFNT IS ANALYZED JUST N OF KCHS WHILE THE PRIMARY WMFNT IS
STILL WELL S OF THE AREA BUT WILL BE PUSHING NWD TDA. ITS TRAILING
LOW PRES CENTER AND ASSOCIATED CDFNT ARE STILL JUST OFFSHORE OF THE
FL PANHANDLE. THIS ENTIRE SYSTEM WILL TRANSITION NE TDA...BRINGING
MVFR/IFR CIGS TO BOTH TERMINALS ON A PREVAILING BASIS AND MVFR/IFR
VSBYS ON A TEMPO BASIS DEPENDING ON RAINFALL INTENSITY. PER MODEL
SOUNDINGS AND MODEL TIME HEIGHTS...HEAVIEST RAINFALL LOOKS TO OCCUR
MAINLY BETWEEN 16Z-20Z TDA AT EACH TERMINAL. RAINFALL INTENSITY WILL
GRADUALLY LESSEN LATE THIS AFTN THROUGH THE EARLY MRNG HOURS BEFORE
RAINFALL LOOKS TO COME TO AN END SHORTLY BEFORE DAYBREAK TMRW MRNG.
THERE MAY BE OCNL BREAKS IN THE PRECIP BUT THE PREVAILING INTENSITY
WILL BE LGT-MOD THROUGH MOST OF THE DAY. CONVECTION IS STILL
DIFFICULT TO PIN DOWN. HAVE ALREADY HAD TO AMEND FOR SOME TSTMS AT
KSAV AND WILL CONTINUE TO MONITOR TRENDS FOR ADDITIONAL TSTMS
THROUGH THE DAY.
THE OTHER MAIN CONCERN WILL BE WINDS. AS THE WMFNT S OF THE AREA
LIFTS N AND THE CDFNT TO THE SW MOVES CLOSER TO THE AREA... A STRONG
LOW-LEVEL JET WILL MOVE OVER THE AREA. 40-50 KT WINDS AT 2K FT
WILL BE COMMON THROUGH MOST OF TNGT SO HAVE INCLUDED PERIODS OF LLWS
AT EACH TERMINAL. BY LATE TNGT INTO TMRW MRNG...THE LACK OF AN
INVERSION WILL ALLOW THE WINDS TO EFFICIENTLY MIX TWD THE SFC AND
CREATE SFC WINDS POSSIBLE IN EXCESS OF 20 KT.
&&
.MARINE...
AS OF 10 AM...BUOY/TOWER OBS INDICATE WINDS MAINLY AOB 15 KT WITHIN
20 NM AND 20-25 KT OVER THE GA WATERS BEYOND 20 NM. LOOKS LIKE CONDS
WILL CONTINUE TO DETERIORATE THROUGH THE DAY AS AT LEAST ONE AREA OF
LOW PRESSURE STRENGTHENS INLAND AND MOVES NE INTO CNTRL NC. WITH
CONDS ALREADY AT SMALL CRAFT CRITERIA OVER THE OUTER GA
WATERS...WILL PUSH UP THE BEGIN TIMES OF THE ADVISORIES FOR AMZ374
WITH THE MORNING FCST UPDATE. WILL ALSO BUMP UP THE START TIME OF
THE ADVISORY FOR THE NEARSHORE GA WATERS DUE TO SEAS.
OTHERWISE...HEADLINES APPEAR TO BE ON TRACK WITH SMALL CRAFT ADV
CONDS BY THIS EVE ACROSS THE REST OF THE WATERS AND GALES BEGINNING
THIS EVE OVER THE OUTER GA WATERS.
CONDITIONS WILL STEADILY DETERIORATE ACROSS THE WATERS THROUGH
TONIGHT. MIXING PROFILES WILL NOT BE ALL THAT FAVORABLE FOR VIGOROUS
MIXING OVER THE COOLER SHELF WATERS...EXCEPT BEYOND 40 NM IN THE GA
OFFSHORE WATERS WHERE WARMER WATER TEMPERATURES ARE CURRENTLY FOUND.
CONFIDENCE IS INCRG THAT FREQUENT GUSTS TO GALE FORCE WILL OCCUR IN
THIS AREA AFTER AFTER MIDNIGHT SO THE GALE WATCH FOR AMZ374 WILL BE
UPGRADED TO A GALE WARNING. SMALL CRAFT ADVISORIES WILL BE
MAINTAINED ACROSS THE REMAINDER OF THE WATERS DURING THIS TIME. SEAS
WILL BUILD TO 6-9 FT ACROSS THE SC NEAR SHORE WATERS...4-7 FT OVER
THE GA NEAR SHORE WATERS AND UP TO 11 FT IN THE GA OFFSHORE LEG.
WINDS ARE EXPECTED TO INCREASE TO GALE FORCE ACROSS THE ENTIRE
MARINE AREA SATURDAY AS A COLD FRONT PUSHES OFFSHORE IN THE WAKE
OF DEPARTING LOW PRESSURE. A GALE WATCH WILL BE ISSUED FOR SAT
OUTSIDE OF THE GALE WARNING AREA AND WILL INCLUDE THE CHARLESTON
HARBOR. THE GALE WATCH MAY BE UPGRADED TO A GALE WARNING WITH THE
AFTERNOON FCST CYCLE.
SATURDAY NIGHT THROUGH TUESDAY..AS THE COLD FRONT PUSHES FURTHER E
INTO THE ATLC SAT NIGHT AND HIGH PRES SLOWLY RETURNS...WINDS AND
WAVES WILL BOTH SETTLE DOWN SAT NIGHT INTO SUN. NOT MUCH OF A PRES
GRAD IS EVIDENT ON THE BACKSIDE OF THE CDFNT...SO WILL LOOK FOR
CONDITIONS TO DROP BELOW SCA LEVELS BY DAYBREAK SUN MRNG. HIGH PRES
WILL THEN MAINTAIN ITS PRESENCE OVER THE WATERS THROUGH THE FIRST
HALF OF NEXT WEEK...KEEPING BOTH WINDS AND WAVES BELOW SCA LEVELS
DURING THIS TIME.
&&
.FIRE WEATHER...
BEHIND THIS CURRENT STORM SYSTEM...SIGNIFICANTLY DRIER AIR WILL MOVE
INTO THE AREA FOR LATE SAT THROUGH MON. RH VALUES LOOK TO DROP TO
AROUND 30 PERCENT FOR MUCH OF THE AREA SAT...THEN DROP TO 15-20
PERCENT SUN AND TO AROUND 25-30 PERCENT ON MON. IN TERMS OF FIRE
DANGER POTENTIAL...THE ONLY DAY OF THESE THAT WILL HAVE WIND SPEEDS
OF CONCERN WILL BE SAT WHICH LOOKS TO HAVE WIND SPEEDS IN EXCESS OF
CRITICAL LEVELS. SINCE NONE OF THE DAYS HAVE BOTH RH AND WINDS AT
CRITICAL LEVELS...AND THE ANTICIPATED RAINFALL PRODUCING MOIST
FUELS...AM NOT ANTICIPATING ANY RED FLAG DAYS BUT THOSE INVOLVED IN
BURNING ACTIVITIES SHOULD USE EXTRA CAUTION AND MAY WANT TO CONSIDER
POSTPONING ANY BURNING DURING THIS TIME.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLOOD WATCH THROUGH LATE TONIGHT FOR GAZ087-088-099>101-
114>119-137>141.
SC...FLOOD WATCH THROUGH LATE TONIGHT FOR SCZ040-042>045-047>051.
LAKE WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY
FOR SCZ045.
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR SCZ045.
MARINE...GALE WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR
AMZ330-350-352-354.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST
SATURDAY FOR AMZ350-352.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY FOR AMZ330-354.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR AMZ374.
GALE WARNING FROM 10 PM THIS EVENING TO 10 PM EST SATURDAY FOR
AMZ374.
&&
33/RBHazardous weather outlook, Mar 7, 5:07 AM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
507 AM EST FRI MAR 7 2008
GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-081030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
507 AM EST FRI MAR 7 2008
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
SEVERE WEATHER...WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS
WILL OVERSPREAD ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA TODAY AND TONIGHT. A FEW OF THE STRONGER THUNDERSTORMS MAY
BECOME SEVERE WITH DAMAGING WINDS AND TORNADOES BEING THE PRIMARY
HAZARDS. THE RISK FOR TORNADOES WILL BE GREATEST FROM THIS
AFTERNOON INTO THIS EVENING.
ALTHOUGH A WIDESPREAD SEVERE WEATHER EVENT APPEARS UNLIKELY AT
THIS TIME...PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST STATEMENTS AND
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. THIS
CAN BE DONE THROUGH NOAA WEATHER ALL HAZARDS OR YOUR LOCAL NEWS
SOURCE. ADDITIONAL INFORMATION CAN ALSO BE FOUND ON THE INTERNET
AT WEATHER.GOV/CHS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HIGH WINDS...VERY WINDY CONDITIONS ARE EXPECTED TO OCCUR SATURDAY
AFTERNOON AS A COLD FRONT PUSHES OFFSHORE AND STRENGTHENING LOW
PRESSURE MOVES INTO THE MID-ATLANTIC REGION. SUSTAINED WINDS
COULD BE AS HIGH AS 25 TO 35 MPH WITH GUSTS REACHING 45 TO 50 MPH
AT TIMES. A WIND ADVISORY MAY EVENTUALLY BE NEEDED FOR ALL OR
PORTIONS OF THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
SCZ045-081030-
BERKELEY-
507 AM EST FRI MAR 7 2008
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...LAKE WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY FOR LAKE MOULTRIE...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
LAKE WIND ADVISORY.
SEVERE WEATHER...WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS
WILL OVERSPREAD ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA TODAY AND TONIGHT. A FEW OF THE STRONGER THUNDERSTORMS MAY
BECOME SEVERE WITH DAMAGING WINDS AND TORNADOES BEING THE PRIMARY
HAZARDS. THE RISK FOR TORNADOES WILL BE GREATEST FROM THIS
AFTERNOON INTO THIS EVENING.
ALTHOUGH A WIDESPREAD SEVERE WEATHER EVENT APPEARS UNLIKELY AT
THIS TIME...PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST STATEMENTS AND
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. THIS
CAN BE DONE THROUGH NOAA WEATHER ALL HAZARDS OR YOUR LOCAL NEWS
SOURCE. ADDITIONAL INFORMATION CAN ALSO BE FOUND ON THE INTERNET
AT WEATHER.GOV/CHS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
HIGH WIND WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
AMZ330-350-352-354-081030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
507 AM EST FRI MAR 7 2008
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
SEVERE WEATHER...WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS
WILL OVERSPREAD ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA TODAY AND TONIGHT. A FEW OF THE STRONGER THUNDERSTORMS MAY
BECOME SEVERE WITH DAMAGING WINDS AND TORNADOES BEING THE PRIMARY
HAZARDS. THE RISK FOR TORNADOES WILL BE GREATEST FROM THIS
AFTERNOON INTO THIS EVENING.
ALTHOUGH A WIDESPREAD SEVERE WEATHER EVENT APPEARS UNLIKELY AT
THIS TIME...PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST STATEMENTS AND
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. THIS
CAN BE DONE THROUGH NOAA WEATHER ALL HAZARDS OR YOUR LOCAL NEWS
SOURCE. ADDITIONAL INFORMATION CAN ALSO BE FOUND ON THE INTERNET
AT WEATHER.GOV/CHS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
AMZ374-081030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
507 AM EST FRI MAR 7 2008
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
SEVERE WEATHER...WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS
WILL OVERSPREAD ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA TODAY AND TONIGHT. A FEW OF THE STRONGER THUNDERSTORMS MAY
BECOME SEVERE WITH DAMAGING WINDS AND TORNADOES BEING THE PRIMARY
HAZARDS. THE RISK FOR TORNADOES WILL BE GREATEST FROM THIS
AFTERNOON INTO THIS EVENING.
ALTHOUGH A WIDESPREAD SEVERE WEATHER EVENT APPEARS UNLIKELY AT
THIS TIME...PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST STATEMENTS AND
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. THIS
CAN BE DONE THROUGH NOAA WEATHER ALL HAZARDS OR YOUR LOCAL NEWS
SOURCE. ADDITIONAL INFORMATION CAN ALSO BE FOUND ON THE INTERNET
AT WEATHER.GOV/CHS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Mar 7, 9:15 AM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
915 AM EST FRI MAR 7 2008
GAZ100-101-116>119-138-SCZ047-048-051-071445-
BEAUFORT-BULLOCH-COASTAL BRYAN-COASTAL CHATHAM-COASTAL
JASPER-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER-INLAND
LIBERTY-
915 AM EST FRI MAR 7 2008
...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH
COUNTY...BRYAN COUNTY...LIBERTY COUNTY...BEAUFORT COUNTY...CHATHAM
COUNTY AND JASPER COUNTY THROUGH 945 AM EST...
AT 912 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35
TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
DENMARK TO LECOUNT...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST
OF PEMBROKE TO 15 MILES SOUTHEAST OF HINESVILLE...MOVING NORTHEAST AT
55 MPH.
AREAS IN AND AROUND HARDEEVILLE...PURYSBURGH...BELFAST...BLITCHTON...
BLOOMINGDALE...BURROUGHS...CLYO...CROSSROADS...DENMARK...EBENEZER...
EDEN...ELLABELL...FLEMINGTON...FORT MCALLISTER...FORT STEWART...
GARDEN CITY...GUYTON...ISLE OF HOPE...KELLER...LANIER...MARLOW...
MCINTOSH...MEINHARD...MELDRIM...MONTEITH...NEVILS...PEMBROKE...
PINEORA...POOLER...PORT WENTWORTH...RETREAT...RICEBORO...RICHMOND
HILL...RINCON...RIVERSIDE...SANDFLY...SAVANNAH...SHAWNEE...SKIDAWAY
ISLAND...SPRINGFIELD...STILLWELL...STILSON...THUNDERBOLT...
VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND...WINDSOR FOREST...
MIDWAY AND SAVANNAH AIRPORT WILL BE IMPACTED THROUGH 945 AM EST.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Mar 7, 9:41 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
941 AM EST FRI MAR 7 2008
GAZ138>141-071515-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
941 AM EST FRI MAR 7 2008
...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY AND LIBERTY
COUNTY THROUGH 1015 AM EST...
AT 937 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH. THIS STORM WAS LOCATED NEAR COX...OR ABOUT 12 MILES EAST OF
GARDI...MOVING NORTHEAST AT 50 MPH.
AREAS IN AND AROUND CARNIGAN...COX...CRESCENT...EULONIA...HALFMOON
LANDING...JONES...MERIDIAN...PINE HARBOR...RETREAT...SAPELO ISLAND...
SHELLMAN BLUFF...SOUTH NEWPORT...SUNBURY...TOWNSEND AND VALONA WILL
BE IMPACTED THROUGH 1015 AM EST.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Mar 7, 10:06 AM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1006 AM EST FRI MAR 7 2008
GAZ114-115-071545-
EVANS-TATTNALL-
1006 AM EST FRI MAR 7 2008
...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY
THROUGH 1045 AM EST...
AT 1003 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH. THIS STORM WAS LOCATED 8 MILES WEST OF REIDSVILLE...MOVING EAST
AT 35 MPH.
AREAS IN AND AROUND BELLVILLE...CLAXTON...COLLINS...HAGAN...
MANASSAS...MENDES...MIDWAY AND REIDSVILLE WILL BE IMPACTED THROUGH
1045 AM EST.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Mar 7, 11:01 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1101 AM EST FRI MAR 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM TSTM WND GST THUNDERBOLT 32.03N 81.05W
03/07/2008 E40 MPH CHATHAM GA TRAINED SPOTTER
&&
VBLocal storm report, Mar 7, 11:11 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1111 AM EST FRI MAR 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM TORNADO 4 SSE SOUTH NEWPORT 31.58N 81.37W
03/07/2008 MCINTOSH GA EMERGENCY MNGR
DEPUTIES SPOTTTED 2 BRIEF TORNADO TOUCHDOWNS. OFFICIALS
ARE LOOKING FOR DAMAGE.
&&
VBSpecial weather statement, Mar 7, 11:19 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1119 AM EST FRI MAR 7 2008
SCZ048-051-071700-
BEAUFORT-COASTAL JASPER-
1119 AM EST FRI MAR 7 2008
...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY AND JASPER COUNTY
THROUGH NOON EST...
AT 1116 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40
TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CHESTERFIELD TO 11 MILES SOUTHWEST OF MYRTLE ISLAND...OR ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF BEAUFORT TO 8 MILES EAST OF
SAVANNAH...MOVING NORTHEAST AT 40 MPH.
AREAS IN AND AROUND BLUFFTON...DALE...PORT ROYAL AND MARINE CORPS AIR
STATION WILL BE IMPACTED THROUGH NOON EST.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Event by event
3 strong wind, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Beaufort
- When
- March 7, 11:29 AM EST
- Where
- Beaufort County, 0.69 mi N of Burton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.440, -80.720
A tree was reported down and blocking the roadway on River Road. Another tree was reported down on telephone wires in Burton, South Carolina. A tree was also reported down in the roadway on Ihley Road.
Lightning, Beaufort
- When
- March 7, 11:48 AM EST
- Where
- Beaufort County, 0.69 mi N of Beaufort
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.440, -80.680
Law Enforcement reported a house on fire due to a lightning strike.
Thunderstorm Wind, Beaufort
- When
- March 7, 12:10 PM EST
- Where
- Beaufort County, Hilton Head Is
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- Law Enforcement
- Coordinates
- 32.220, -80.750
A tree was reported down and blocking the roadway in Mitchellville Park.
Strong Wind, Berkeley
- When
- March 7, 1:13 PM EST
- Where
- Berkeley forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 33.198, -79.951 (the zone’s center; the record gives no point)
One tree was reported down at 143 Winding Road in Whitesville, South Carolina.
Strong Wind, Berkeley
- When
- March 7, 1:40 PM EST
- Where
- Berkeley forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.198, -79.951 (the zone’s center; the record gives no point)
A tree and power lines were reported down at 2814 Harristown Road in Saint Stephen, South Carolina.
Strong Wind, Berkeley
- When
- March 7, 2:22 PM EST
- Where
- Berkeley forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 33.198, -79.951 (the zone’s center; the record gives no point)
One tree was reported down along Spring Grove Road in Bonneau, South Carolina.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Florida, March 7, 20082 deaths · 6 injured · $4.0 million · EF2 · 16 events
- Winter Storm in Ohio, March 7 to 8, 2008$785 million · 27 events
- Tornadoes and Damaging Winds in Florida, March 7, 20083 injured · $1.6 million · EF2 · 19 events
- Winter Weather in Louisiana, March 7, 20081 death · $10,000 · 9 events
- Cold in Minnesota, March 7, 20081 death · 1 event
- Winter Storm in Pennsylvania, March 7 to 9, 2008$13 million · 3 events
- Tornado in Georgia, March 7, 20081 injured · $2.0 million · EF1 · 1 event
- Winter Storm in New York, March 7 to 9, 2008$425,000 · 17 events
- Winter Storm in Vermont, March 7 to 8, 2008$345,000 · 7 events
- Heavy Snow in Mississippi, March 7 to 8, 2008$220,000 · 11 events
- Winter Storm in New York, March 7 to 8, 2008$190,000 · 9 events
- Heavy Snow in Arkansas, March 7, 2008$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80251, 80250, 80252, 80365, 80367, 80368.